Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 99, NWS Miami, FL

August 22, 2025Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 22, 2025, 2:20 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2025, 2:20 PM EDT (18:20 UTC)
Expired
Aug 22, 2025, 3:00 PM EDT
In force
40 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 6.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS52 KMFL 221820
SVRMFL
FLC011-099-221900-
/O.NEW.KMFL.SV.W.0099.250822T1820Z-250822T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
220 PM EDT Fri Aug 22 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 300 PM EDT.

* At 220 PM EDT, a severe thunderstorm was located near Coral
  Springs, moving east at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton,
  Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
  North Lauderdale, Lauderdale Lakes, Parkland, Sea Ranch Lakes,
  Mission Bay, Broadview-Pompano Park, and Boca Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2621 8037 2640 8037 2643 8007 2617 8010
TIME...MOT...LOC 1820Z 271DEG 6KT 2630 8032 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AR
1 follow-up statement
067 
WWUS52 KMFL 221851
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
251 PM EDT Fri Aug 22 2025

FLC011-099-221901-
/O.EXP.KMFL.SV.W.0099.000000T0000Z-250822T1900Z/
Broward FL-Palm Beach FL-
251 PM EDT Fri Aug 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 300 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2621 8037 2640 8037 2643 8007 2617 8010
TIME...MOT...LOC 1851Z 271DEG 6KT 2630 8027 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:50 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 22, 1:50 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
150 PM EDT Fri Aug 22 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 115 PM EDT Fri Aug 22 2025

Forecast in the short term remains on track with little to no
changes. Convection will be primarily diurnal heating and sea
breeze driven given the lack of a synoptic scale system presence.
Prevailing low level flow is W-SW, thus showers and storms will be
moving ENE across South Florida and are likely to overspread the
east coast metro this afternoon and evening. Highest chances are
for northern Broward and Palm Beach counties with PoPs at 70-80%.
Elsewhere across South Florida, chances for the day are more
around 40-50%. This scenario will likely play itself out once
again tomorrow.

High temperatures are still expected in the low to mid 90s over
the metro areas to the mid to upper 90s over interior South
Florida today and tomorrow. No heat headlines are expected as dew
points are a few degrees lower than the initial guidance and
increasing rain coverage should also cool things down locally and
not result in long enough of a duration

&&

.SHORT TERM...
(Today through Saturday)
Issued at 104 AM EDT Fri Aug 22 2025

Hurricane Erin will continue racing NE away from the US over the
next couple days, while a stationary frontal boundary will sit along
the northern Gulf coastline over to the SE US coast. Locally, light
westerly winds will remain in place through Saturday, although the
east coast sea-breeze will try to make a brief push inland each day
during the afternoon. Scattered showers and storms are expected
mainly during the afternoon and early evening hours today and
Saturday. The east coast sea-breeze will aid in additional
development of storms across the metro mid to late afternoon. A few
stronger storms are possible, with gusty winds being the main
threat. With the sea-breeze pinned near the Atlantic coast today,
the possibility of multiple storms developing over the same area
will present an urban/poor drainage flooding risk today.

The MM 39 wildfire is still burning in western Broward despite the
area seeing a little bit of rain yesterday. This means some
localized areas of smoke will continue to impact some suburbs in
western Broward through early afternoon, and then some relief may
come from winds shifting to the SE in the afternoon and the
potential for more rainfall over the site.

High temps today and Saturday will range from the low to mid 90s
over the metro, to mid and upper 90s over inland South FL. While
heat indices this afternoon may reach advisory criteria, storm
coverage should prevent most areas from remaining at criteria for at
least a couple hours, so no headlines are currently planned. Low
temps tonight will range from the middle 70s over inland South FL,
to around 80 closer to the coasts.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 104 AM EDT Fri Aug 22 2025

For the end of the weekend into early next week, a trough will dig
into the eastern US. A surface boundary associated with a system in
eastern Canada will push into the SE US by Monday, and then settle
north of Lake Okeechobee by the middle of the week. The
predominately westerly flow will continue through early next week
which will result in the highest PoPs favoring the eastern half of
the forecast area, and then easterly flow returns by mid week which
will result in a more typical summertime pattern with the highest
PoPs favoring inland and SW FL.

Temperatures through the extended period will remain above normal
with highs in the 90s each day, and low temps ranging from the
middle 70s to around 80.

&&

.AVIATION...
(18Z TAFS)
Issued at 115 PM EDT Fri Aug 22 2025

Generally WSW winds this afternoon expected around 10 kts,
although these winds may shift and become SSE across the east
coast terminals after 19z as the sea breeze slowly tries to push
inland. Scattered showers and storms will develop as the day
progresses with periods of MVFR or IFR being possible during the
late afternoon hours across the east coast terminals. Conditions
expected to improve overnight.

&&

.MARINE...
Issued at 104 AM EDT Fri Aug 22 2025

Gentle to moderate south to southwest winds are expected over the
local waters through the weekend. 3-6 ft seas in the Atlantic today
subside to 2-5 ft for the weekend. Gulf waters will remain 2 ft or
less. Scattered thunderstorms are possible each day which may result
in locally hazardous winds and seas.

&&

.BEACHES...
Issued at 104 AM EDT Fri Aug 22 2025

A lingering NE swell associated with Hurricane Erin will result in a
high risk of rip currents for the Atlantic waters through
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  94  79  93 /  30  60  20  50
West Kendall     77  94  77  93 /  20  60  20  40
Opa-Locka        79  95  78  94 /  30  60  20  50
Homestead        77  93  78  92 /  20  50  20  40
Fort Lauderdale  79  93  78  93 /  30  60  30  60
N Ft Lauderdale  79  93  78  93 /  30  70  30  60
Pembroke Pines   79  96  79  96 /  30  60  20  50
West Palm Beach  77  93  77  94 /  40  70  30  70
Boca Raton       77  95  78  95 /  40  70  30  60
Naples           80  92  80  91 /  20  50  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday afternoon for FLZ168-172-
     173.

AM...None.
GM...None.
&&

SHORT TERM...CMF
LONG TERM....CMF
AVIATION...Redman

In the hours before

Special weather statement, Aug 22, 11:05 AM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Miami FL
1105 AM EDT Fri Aug 22 2025

FLZ063-066-067-221530-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1105 AM EDT Fri Aug 22 2025

...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and southeastern Glades Counties through 1130
AM EDT...

At 1105 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles east of Montura, moving northeast at 15
mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clewiston, Montura, Lake Harbor, and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2677 8094 2675 8090 2675 8089 2673 8085
      2670 8082 2670 8078 2653 8073 2645 8105
      2657 8108 2670 8110 2677 8095
TIME...MOT...LOC 1505Z 246DEG 14KT 2663 8097

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 22, 2:07 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
207 PM EDT Fri Aug 22 2025

FLZ067-068-168-221845-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
207 PM EDT Fri Aug 22 2025

...A strong thunderstorm will impact portions of east central Palm
Beach County through 245 PM EDT...

At 207 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Lake Worth, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach,
Ocean Ridge, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill,
Cloud Lake, Palm Beach International Airport, Village Of Golf, Gun
Club Estates, Royal Palm Estates, Lake Belvedere Estates, Downtown
West Palm Beach, Schall Circle, and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2662 8003 2668 8005 2661 8005 2662 8004
      2661 8004 2658 8005 2660 8004 2655 8005
      2654 8004 2650 8005 2651 8029 2671 8014
      2673 8005 2669 8005 2668 8004 2674 8003
TIME...MOT...LOC 1807Z 273DEG 14KT 2663 8005

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, Aug 22, 2:13 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Fri Aug 22 2025

FLZ067-068-071-072-168-172-221900-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
213 PM EDT Fri Aug 22 2025

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 300 PM EDT...

At 213 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Coral Springs, moving east at 5 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton, Deerfield
Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Coconut Creek, Oakland Park, North Lauderdale,
Parkland, Sea Ranch Lakes, Mission Bay, Broadview-Pompano Park, Boca
Pointe, Boca Del Mar, and Hamptons At Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2623 8010 2619 8010 2619 8011 2620 8038
      2641 8037 2643 8007
TIME...MOT...LOC 1813Z 271DEG 6KT 2631 8036

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:25 AM EDTCoastal Flood StatementMFLMonroe15 hr
Aug 22, 11:05 AM EDTSpecial Weather StatementMFLHendry25 min
Aug 22, 12:10 PM EDTSpecial Marine WarningMFL35 min
Aug 22, 2:07 PM EDTSpecial Weather StatementMFLPalm Beach38 min
Aug 22, 2:13 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 22, 2:26 PM EDTSpecial Marine WarningMFL34 min
Aug 22, 3:32 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Aug 22, 3:38 PM EDTSpecial Marine WarningMFL67 min
Aug 22, 5:26 PM EDTAreal Flood AdvisoryMFLMiami-Dade94 min
Aug 22, 6:04 PM EDTSpecial Weather StatementMFLBroward26 min
Aug 22, 6:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.